New York, 2008Hail in New York, July 23, 2008
July 23, 2008 · NWS ALY · 1 event in 1 county or zone
A developing low pressure system along a nearly stationary boundary intensified as it tracked northeast from western Pennsylvania into central New York from Wednesday morning on July 23rd, through Wednesday evening. Widespread showers and thunderstorms developed across the region, some of which became locally severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing low pressure system along a nearly stationary boundary intensified as it tracked northeast from western Pennsylvania into central New York from Wednesday morning on July 23rd, through Wednesday evening. Widespread showers and thunderstorms developed across the region, some of which became locally severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 23, 3:23 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 23, 3:23 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
423 AM EDT WED JUL 23 2008
.SYNOPSIS...
UNSETTLED WEATHER AND HUMID CONDITIONS WILL CONTINUE THROUGH MUCH OF
THE WEEK. A NEARLY STATIONARY FRONT WILL REMAIN OVER THE
REGION...BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
TODAY. WIDESPREAD HEAVY RAIN WILL OCCUR TONIGHT INTO EARLY
THURSDAY...AS WAVES OF LOW PRESSURE MOVE ALONG THE STATIONARY
FRONT...AND A DEVELOPING SOUTHERLY FLOW TRANSPORTS DEEP MOISTURE
INTO OUR AREA. HIGH PRESSURE WILL BUILD IN LATE THURSDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 4 AM EDT...A BROKEN LINE OF STRONG CONVECTION CONTINUES TO
LIFT SLOWLY NORTH ACROSS CENTRAL NYS...INCLUDING THE WESTERN MOHAWK
VALLEY. THIS APPEARS TO BE IN LINE WITH NOSE OF STRONGER 850-700 MB
THETA-E ADVECTION/JETLET. THIS LINE SHOULD CONTINUE TO GRADUALLY
SHIFT NNE OVER THE NEXT 1-2 HOURS...AFFECTING MAINLY THE S/W
ADIRONDACKS AND THE LAKE GEORGE REGION. A MORE POTENT SHORTWAVE
ACROSS PA IS PRODUCING A CLUSTER OF STRONG CONVECTION AS WELL. THIS
FEATURE WILL QUICKLY LIFT NNE...REACHING THE EASTERN CATSKILLS/MID
HUDSON VALLEY BY 7-9 AM...AND THE CAPITAL REGION BETWEEN 9-11
AM...AND THE NORTH COUNTRY AND SOUTHERN VT AROUND OR JUST AFTER 11
AM. LOCALLY VERY HEAVY RAIN...WIND GUSTS UP TO 35 MPH...AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITHIN THIS CLUSTER.
THEREAFTER...A BRIEF BREAK IN THE RAINFALL MAY OCCUR FOR SE
AREAS...WHILE SHOWERS CONTAINING LOCALLY HVY RAIN WILL PERSIST
ACROSS THE WESTERN ADIRONDACKS/MOHAWK VALLEY REGION...AND INTO THE
SCHOHARIE VALLEY. THESE MORE PERSISTENT SHOWERS WILL BE ASSOCIATED
WITH ADDITIONAL STRONG MID LEVEL WARM ADVECTION...AND INCREASING MID
LEVEL FRONTOGENETICAL FORCING.
TO THE S/E OF THIS AFOREMENTIONED BAND OF RAINFALL...ISOLATED TO
SCATTERED SHOWERS/TSTMS WILL DEVELOP AND TRANSLATE QUICKLY NNE THIS
AFTERNOON. GIVEN INCREASINGLY HEALTHY LOW LEVEL SHEAR...AND LOW
LCL/S...SEVERE TSTMS ARE POSSIBLE ACROSS SE AREAS...MAINLY FROM THE
MID HUDSON VALLEY EXTENDING INTO THE BERKSHIRES...AND POSSIBLY
SOUTHERN GREENS OF VT LATE THIS AFTERNOON INTO EARLY
TONIGHT...INCLUDING THE SMALL POSSIBILITY OF SUPERCELL DEVELOPMENT.
SHOULD BREAKS OF SUNSHINE DEVELOP THIS AFTERNOON ACROSS THIS
REGION...THE THREAT FOR SEVERE WX WILL BE EVEN FURTHER ENHANCED.
AS FOR MAX TEMPS...GENERALLY TOOK COMPROMISE OF MAV/MET MOS...WITH
UPPER 60S/LOWER 70S ACROSS THE NORTH COUNTRY...MID/UPPER 70S ACROSS
THE CAPITAL REGION...AND NEAR 80 ACROSS THE MID HUDSON VALLEY AND NW
CT...WHERE A FEW BREAKS OF SUNSHINE ARE POSSIBLE. HOWEVER...SHOULD
BREAK DEVELOP FURTHER N...WARMER TEMPS OF NEAR 80 COULD OCCUR JUST
S/E OF THE CAPITAL REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT...DEVELOPING FRONTOGENETICAL BAND SHOULD SLOWLY DRIFT E
ACROSS THE HUDSON VALLEY...AND EVENTUALLY INTO WESTERN NEW ENGLAND
LATER TONIGHT. WITHIN THIS BAND...RAINFALL RATES OF 1-2 INCHES/HOUR
ARE POSSIBLE. THIS WILL ENHANCE THE FLOODING THREAT...THEREFORE WE
HAVE ISSUED A FLOOD WATCH FOR THE ENTIRE CWA. THE HIGHEST THREAT FOR
FLOODING WILL ULTIMATELY BE WHERE THIS BAND WAVERS A BIT...BEFORE
DRIFTING E. CURRENT MODELS INDICATE THIS SHOULD HAPPEN CLOSE TO...OR
IMMEDIATELY E OF THE HUDSON RIVER OVERNIGHT. WE CURRENTLY EXPECTED
WIDESPREAD RAINFALL AMTS OF 1-3 INCHES...WITH 3-5 INCHES POSSIBLE
WITHIN THIS AFOREMENTIONED BAND...AND WITHIN HIGHER...S/E FACING
PORTIONS OF THE CATSKILLS.
THU...HEAVY RAIN SHOULD GRADUALLY SHIFT N/E DURING THE
MORNING...TAPERING TO SCATTERED SHOWERS/TSTMS DURING THE AFTERNOON.
HOWEVER...MODELS DEPICT POTENT SHORTWAVE ROUNDING BASE OF DEVELOPING
UPPER LEVEL LOW...AND PIVOTING NNE INTO REGION DURING THE AFTERNOON.
THIS MAY ALLOW FOR A SFC WAVE TO DEVELOP ON DEPARTING FRONT...AND
ASSOCIATED HEAVY RAIN BAND...AS DEPICTED BY 00Z/NAM. SHOULD THIS
OCCUR...HEAVY RAIN WILL LINGER LONGER FOR AREAS NEAR AND E OF THE
HUDSON RIVER...GREATLY ENHANCING THE FLOOD RISK. EITHER WAY...AT
LEAST SOME SCATTERED SHOWERS/TSTMS WILL ACCOMPANY THIS FEATURE INTO
EARLY THU NT.
THU NT...AFOREMENTIONED SHORT WAVE WILL PASS N/E OF REGION...ENDING
THE THREAT FOR SHOWERS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE UPPER LEVEL LOW RESPONSIBLE FOR THE MIDWEEK DRENCHING WILL BE
LIFTING AWAY FROM THE REGION ACROSS EASTERN CANADA ON FRIDAY...WITH
WEAK HIGH PRESSURE MOVING THROUGH AT THE SURFACE. 12Z GFS MODEL
SOUNDINGS SHOW ENOUGH OF A CAP FOR MOST OF THE DAY ON FRIDAY TO
PREVENT ANY CONVECTION FROM OCCURRING...SO HAVE KEPT ENTIRE FA DRY
THROUGHOUT THE DRY. 850 MB TEMPS OF 13-16 DEGREES C GENERALLY
EQUATES TO HIGHS IN THE MIDDLE 80S ACROSS THE VALLEYS...WITH UPPER
70S IN THE HIGHER TERRAIN.
ON SATURDAY...A LOW PRESSURE AREA WILL MOVE ACROSS ONTARIO INTO
QUEBEC. THIS SYSTEM WILL DRAG A COLD FRONT FROM THE GREAT LAKES
WHICH WILL MARCH EASTWARD TOWARDS NEW ENGLAND. CONVECTION WILL FIRE
ALONG THE BOTH THE PRE FRONTAL TROUGH AND FRONTAL BOUNDARY...SO HAVE
ALREADY INCLUDED HIGH CHC POPS FOR ENTIRE CWA...MAINLY IN THE AFTN
AND EVE HOURS. COULD POTENTIALLY EXPECT SOME STRONG ACTIVITY...WITH
MODEL SOUNDINGS SHOWING 40 KTS OF UNI-DIRECTIONAL DEEP LAYER SHEAR.
ACTIVITY WILL DIE OFF WITH PASSING OF THE FRONTAL BOUNDARY DURING
SAT NITE...SO HAVE ATTEMPTED TO TAPER THE POPS ACCORDINGLY.
UPPER LEVEL LOW WILL SLOWLY PINWHEEL ACROSS EASTERN CANADA. HEIGHTS
WILL STAY SOMEWHAT LOW SUNDAY THROUGH TUESDAY...SO HAVE CONTINUED
CHC POPS FOR THOSE DAYS WITH DIURNAL CONVECTION POSSIBLE. GFS ALSO
HINTS AT A WAVE DEVELOPING ALONG THE STALLED FRONT ACROSS THE OHIO
VALLEY AND MID ATLANTIC...SO THIS COULD BRING SOME ACTIVITY TO
SOUTHERN PORTIONS OF THE CWA FOR LATE MONDAY INTO MONDAY NIGHT AS
WELL. WITH THE LOWER HEIGHTS AND ASSOCIATED CLOUD COVER...TEMPS WILL
BE A FEW DEGREES BELOW AVERAGE FOR SUNDAY THROUGH TUESDAY...WITH
GENERALLY TEMPS RIGHT AROUND 80 IN THE VALLEYS...AND LOWER 70S IN
THE HIGHER TERRAIN.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
AREAS OF FOG HAVE DEVELOPED QUICKLY WITHIN THE LAST HOUR AT
KALB...WITH SOME EXPANSION TO THE N/NW SEEN ON IR SATELLITE. WE
EXPECT LOW CLOUDS/FOG TO CONTINUE TO EXPAND THROUGH MUCH OF THE
REGION...WITH ASSOCIATED IFR/LIFR CONDITIONS EXPECTED THROUGH AT
LEAST 14Z/WED. IFR CONDITIONS MAY LIFT AT TIMES INTO THE MVFR
RANGE LATER THIS MORNING INTO THE AFTERNOON OUTSIDE OF
SHOWERS/TSTMS...WITH MAINLY IFR CONDITIONS EXPECTED TONIGHT IN
WIDESPREAD SHOWERS/TSTMS.
AS FOR RAIN/TSTM CHANCES...SCATTERED SHOWERS/TSTMS ARE CURRENTLY
DEVELOPING AT LEADING EDGE OF STRENGTHENING LOW LEVEL WIND
FIELD...ACROSS CENTRAL NY. SOME OF THESE MAY GRAZE THE KGFL AREA
BETWEEN 07Z-09Z/WED. THEY SHOULD REMAIN N/W OF KALB...BUT WILL NEED
TO MONITOR TRENDS...AS SOME DEVELOPMENT CLOSER TO KALB IS POSSIBLE
OVER THE NEXT 2 HOURS. OTHERWISE...STRONGER SURGE OF WARM
ADVECTION WILL APPROACH FROM THE SW AFTER 13Z/WED...ASSOCIATED
WITH MORE WIDESPREAD SHOWERS/TSTMS. THE SHOWERS MAY BECOME A BIT
MORE SCATTERED IN AREAL COVERAGE TO THE SE...AT KPOU...LATER THIS
MORNING INTO THE AFTERNOON...WHILE OCCASIONAL SHOWERS/TSTMS
PERSIST AT KALB/KGFL INTO TONIGHT.
WINDS WILL REMAIN LIGHT...MAINLY FROM THE E THROUGH 12Z/WED...THEN
SHOULD SHIFT INTO THE SE/S LATER THIS MORNING...AND INCREASE IN
SPEED...ESP AT KALB. LOW LEVEL WIND SHEAR IS POSSIBLE THIS EVENING
INTO EARLY TONIGHT...ESP AT KGFL AND KPOU...WHERE SFC WINDS MAY
REMAIN LIGHTER...DESPITE STRENGTHENING SSE/S WINDS AROUND
2000-3000 FT AGL...TO 30-40 KT.
OUTLOOK...
WED NIGHT-THU...MVFR..CIG. SHRAS...CHC OF IFR WITH +SHRA AND TSRA.
FRI...VFR...SLIGHT CHC OF A SHOWER.
SAT...VFR/MVFR...CHC SHRA/TSRA.
&&
.FIRE WEATHER...
WET FLAG CONDITIONS WILL BE WIDESPREAD ACROSS THE REGION THROUGH
THURSDAY...WITH HEAVY RAINFALL ASSOCIATED WITH SEVERAL WAVES OF LOW
PRESSURE MOVING ALONG A STATIONARY FRONT.
&&
.HYDROLOGY...
MODEL CONSENSUS SEEMS TO INDICATE THAT 3 TO 4 INCHES OF RAIN IS
POSSIBLE OVER MOST OF THE AREA. CONSENSUS ALSO INDICATES THAT
HEAVIEST RAIN WILL FALL FROM LATE TODAY THROUGH AT LEAST THURSDAY
MORNING. BASED ON FLASH FLOOD GUIDANCE...THIS AMOUNT OF RAIN SHOULD
NOT CAUSE SEVERE FLOODING BUT MINOR FLOODING IS POSSIBLE. AREAS THAT
SEE HIGHER RAINFALL TOTALS DUE TO THUNDERSTORMS MAY SEE MORE
SIGNIFICANT FLOODING OR FLASH FLOODING. A FLOOD WATCH HAS BEEN
ISSUED FOR THE ENTIRE REGION...AS THE EXACT PLACEMENT OF HEAVIEST
RAINFALL...WHICH COULD EXCEED 4 INCHES...IS STILL SOMEWHAT
UNCERTAIN. THE HIGHEST PROBABILITY IS FOR IT TO OCCUR SOMEWHERE
NEAR...OR IMMEDIATELY E OF THE HUDSON RIVER...BUT THIS AXIS COULD
STILL OCCUR FURTHER W.
DUE TO THE EXTREME AMOUNTS OF RAINFALL FORECAST BY THE COMPUTER
MODELS...AND THE FACT THAT EMBEDDED THUNDERSTORMS ARE POSSIBLE
DURING THE EVENT...PERSONS WITH INTERESTS ALONG AREA RIVERS SHOULD
KEEP ALERT FOR LATER STATEMENTS REGARDING POSSIBLE FLOODING.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH FRIDAY MORNING
FOR CTZ001-013.
NY...FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH FRIDAY MORNING
FOR NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH FRIDAY MORNING
FOR MAZ001-025.
VT...FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH FRIDAY MORNING
FOR VTZ013>015.
&&
SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...BGM/FRUGIS
AVIATION...KL/FRUGIS
FIRE WEATHER...JPV
HYDROLOGY...KL/SNDHazardous weather outlook, Jul 23, 3:08 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
408 AM EDT WED JUL 23 2008
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
408 AM EDT WED JUL 23 2008
...FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH FRIDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THUNDERSTORMS TODAY HAVE THE POTENTIAL TO BECOME SEVERE WITH THE
MAIN HAZARD FROM DAMAGING WIND GUSTS TO 60 MPH. THERE IS EVEN A
POSSIBILITY OF A TORNADO FROM THE HUDSON RIVER VALLEY INTO
NORTHWEST CONNECTICUT...BERKSHIRES AND SOUTHERN VERMONT.
THUNDERSTORMS WILL TRACK FROM SOUTH TO NORTH AROUND 30 MPH...WITH
AN INCREASE IN FORWARD SPEED TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH THROUGH THURSDAY NIGHT.
ALSO...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY
THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY THROUGH TONIGHT.
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF 2 INCHES OR
MORE AS WELL AS REPORTS OF FLOODING OR NEAR BANKFULL BODIES WATER
TO THE NATIONAL WEATHER SERVICE.
BGM
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jul 23, 4:31 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
531 AM EDT WED JUL 23 2008
NYZ032-038-231030-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
531 AM EDT WED JUL 23 2008
...STRONG THUNDERSTORMS IN HERKIMER COUNTY...
AT 527 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
NORTHWOOD TO 9 MILES WEST OF NORTHWOOD TO 16 MILES SOUTHWEST OF
NORTHWOOD...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
HINCKLEY TO 7 MILES WEST OF HINCKLEY TO 12 MILES NORTHWEST OF
UTICA...AND MOVING EAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
NORTHWOOD BY 550 AM EDT
OHIO BY 600 AM EDT
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WWW.WEATHER.GOV/ALBANY
Special weather statement, Jul 23, 4:40 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
540 AM EDT WED JUL 23 2008
NYZ033-231030-
HAMILTON NY-
540 AM EDT WED JUL 23 2008
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWEST AND CENTRAL HAMILTON
COUNTY THROUGH 630 AM EDT...
AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 20 MILES
SOUTHWEST OF LAKE PLEASANT...OR ABOUT 18 MILES EAST OF HINCKLEY...AND
MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
MOFFITT BEACH CAMPGROUND AND 6 MILES NORTHWEST OF LAKE PLEASANT BY
615 AM EDT...
SPECULATOR BY 625 AM EDT...
LEWEY LAKE CAMPGROUND BY 630 AM EDT.
KL
Hail, Herkimer
- When
- July 23, 5:20 AM EST to 5:25 AM EST
- Where
- Herkimer County, 1.47 mi NNW of Cold Brook
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.270, -75.040
Penny size hail was reported approximately 2 miles north of Cold Brook during a thunderstorm. The hail fell for approximately 4 to 5 minutes.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, July 23 to 28, 20083 deaths · 2 events
- Hurricane and Tornado in Texas, July 23 to 28, 20084 injured · $1.4 billion · EF0 · 23 events
- Flash Flooding and Hail in New York, July 23 to 24, 2008$25 million · 1 in hail · 18 events
- Rip Current in Florida, July 23, 20081 death · 1 event
- Tornadoes and Tropical Storm in Texas, July 23 to 24, 2008$3.5 million · EF0 · 17 events
- Flash Flooding and Flooding in New York, July 23 to 24, 2008$2.4 million · 9 events
- Hail and Damaging Winds in New Jersey, July 23, 20082 injured · $670,000 · 1.75 in hail · 17 events
- Tornado and Flash Flooding in Massachusetts, July 23, 20082 injured · $341,000 · EF0 · 20 events
- Hail and Damaging Winds in Pennsylvania, July 23, 20084 injured · $108,000 · 52 kt wind · 16 events
- Tornado and Flash Flooding in Rhode Island, July 23, 2008$170,000 · EF1 · 8 events
- Lightning Strike in Delaware, July 23, 20081 injured · $500,000 · 1 event
- Tornadoes and Hail in Virginia, July 23, 2008$192,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126115.